CSN Login
Members Online: 4

Neutropenia

calimac
Posts: 18
Joined: Nov 2011

I am beginning to wonder when I will finish radiation treatments.
Since my toxic reaction to 5 FU chemo. each blood test taken, the neutrophils continue to drop, yesterday the level was 0.4, radiation has been canceled again for this week. So far have only completed 2 weeks of radiation,
My radiation Oncologist had said no more 5 FU too dangerous after this last episode. Now the chemo Onc insists I should try 5 FU again, I told them no, they insist there is no other chemo they could use, surely there must be other chemo drugs that can be used. Has anyone else had toxic reaction to 5 FU, what chemo drugs did you use.
Radiation Onc always listens is kind and gentle I really trust him, but Chemo Onc has a one track mind her way that's it.
I did enquire about the DPD enzyme test and was told they have never had to do it.. isn't there always a first time.
Sorry to whine so much but always feel re assured when reading the posts here.

Cali

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

So sorry to hear that your woes continue with treatment. As for another chemo in place of the 5FU, I'm not aware of one. Mitomycin, the other chemo most commonly used, can be substituted with Cisplatin. However, since your issues are with the 5FU, this is of no help to you. I'm so sorry you are dealing with this--I know how frustrating it must be not to be able to get finished with treatment. I can't imagine why your chemo doc is wanting to subject you to more severe adverse reactions by giving you 5FU again. I have read that in some cases, radiation is all that is needed to resolve tumors, so perhaps you should talk to your rad onc about this. I'm not sure what stage you are, but if your tumor is small, perhaps your disease can be totally zapped by radiation alone. I'm not an M.D., so I'm just going by what I have read, but perhaps it's worth asking about.

Please don't apologize for venting--you are totally allowed!

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

Whining allowed here! However, you do not seem to be whining, just asking for info and reassurance. The Suggestion MP327 just gave about talking to your Rad Doc sounds awfully good to me....

I also was neutropenic, but after tx was finished, or IF sooner I was not told. I also had 5FU. (with Cisplatin). At 7 weeks post tx I am doing really well.

This is scary stuff we go through. Let us know what you decide, ok? Hugs

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network